Alert archive / Florida / Small Craft Advisories in 2024
Small Craft Advisory 41, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 19, 2024, 4:01 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2024, 4:01 AM EDT (08:01 UTC)
- Expired
- Oct 23, 2024, 4:16 AM EDT
- In force
- 4 days
- Issued by
- NWS Key West, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 2:45 PM EDT, 13 hours 16 minutes earlier.
Area forecast discussion, Oct 18, 2:45 PM EDT, 13 hours 16 minutes before
Area Forecast Discussion
National Weather Service Key West FL
245 PM EDT Fri Oct 18 2024
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
Issued at 245 PM EDT Fri Oct 18 2024
A dreary morning has now turned into a dreary afternoon across the
Florida Keys. Sunshine seems like a thing of the past, with
abundant cloud cover still blanketing the forecast area.
Stratiform rain has reached most of the island chain, which has
dropped temperatures into the mid to upper 70s. Measurable
rainfall has been relatively low due to the light nature of these
showers. A tightened gradient across the region has maintained
strong winds this afternoon, and marine observation platforms are
measuring between 24 to 28 knots along the Reef.
The two main features of focus in regards to the Keys' sensible
weather over the next day or so are a broad area of low pressure
in the western Caribbean and the expansive high extending down
the Eastern Seaboard. A tightened pressure gradient between the
high and a broad area of low pressure will produce strong to near-
gale winds overnight tonight through tomorrow morning. This area
of low pressure is forecast to move inland tomorrow and weaken, so
the gradient will slowly begin to weaken and winds will start to
slacken somewhat starting Saturday night.
In terms of rainfall, the main focus will be on the front stalled
across western Cuba through the northern Bahamas and its
associated moisture. The subtle northward trend of this boundary
has already begun, as witnessed by the widespread shower and
isolated thunderstorm activity near the island chain. This
boundary will remain pinched between the aforementioned high
pressure to the north and the low pressure to the south through
tomorrow, keeping rain chances well above normal for the Keys.
Have held rain chances between 50-60% for tonight and tomorrow,
with a slight chance of thunder even though instability is
relatively low.
Beginning Saturday night, a reinforcing push of drier air will
move across the Keys and greatly hinder shower development. Skies
will finally begin to clear and we will finally get to see the sun
again on Sunday! Despite the deep drier air aloft, a small
saturated layer near the surface that will linger through next
week. Shallow showers will likely develop within the the fresh to
occasionally strong flow, so have kept slight chance PoPs through
the extended forecast. Temperatures will gradually return back to
normal once the sun decides to make its reappearance, with highs
in the mid 80s and lows in the upper 70s expected.
&&
.MARINE...
Issued at 245 PM EDT Fri Oct 18 2024
A Gale Warning is in effect for all Florida Keys coastal waters.
High pressure across the Eastern Seaboard and a strengthening area
of low pressure in the western Caribbean will create a tightened
gradient across the Florida Keys coastal waters overnight. Near-
gale breezes with frequent gale force gusts are possible through
early tomorrow morning. The aforementioned low pressure will move
inland sometime tomorrow and weaken. A slackening of breezes is
expecting starting Saturday night. Fresh northeast to east
breezes will prevail through mid-week before decreasing further.
&&
.AVIATION...
(18Z TAFS)
Issued at 245 PM EDT Fri Oct 18 2024
A stalled front in the Straits of Florida will lift north during the
upcoming TAF period. Fresh to strong breezes will prevail with
occasional gale-force gusts at both EYW and MTH. Showers on the
northern edge of the front will generate MVFR to IFR conditions due
to low CIGs and reductions in VIS. By overnight hours, the front
will both decay and sink southward, allowing CIGs to lift and a
reduction in showers. Expect amendments for approaching showers
through the evening.
&&
.CLIMATE...
On this day in 1944, a Hurricane moved north off of Cuba, passing
over the Dry Tortugas where the minimum pressure was 28.02" and
Tropical Storm force winds were reported for 72 hours, with winds
exceeding 120 mph for two hours. In Key West, the minimum pressure
was 29.14" with a peak sustained wind of 64 mph.&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 77 84 76 86 / 60 50 10 10
Marathon 77 84 76 84 / 60 50 10 10
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Gale Warning until 5 AM EDT Saturday for GMZ031>035-042>044-
052>055-072>075.
&&
Public/Marine/Fire...NB
Aviation/Nowcasts....AJP
Data Acquisition.....AJP
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Oct 18, 5:19 AM EDT, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 519 AM EDT Fri Oct 18 2024 FLZ076>078-GMZ031>035-042>044-052>055-072>075-191000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 519 AM EDT Fri Oct 18 2024 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. Strong northeast breezes are expected today and tonight, with possible gale-force winds tonight. A Small Craft Advisory and Gale Watch remain in effect for all Florida Keys coastal waters. Isolated thunderstorms are possible today and tonight. The primary thunderstorm hazard will be lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong northeast breezes will persist through Wednesday, with Small Craft Advisories likely across portions of all Florida Keys coastal waters. Isolated thunderstorms are expected over portions of the Straits of Florida on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kasper
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:46 AM EDT | Special Marine Warning | KEY | 29 min |
Nearby
Small Craft Advisories in Florida, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.